THOMAS W. SIMPSON, M.D.; EDWIN B. WILSON JR., M.D.; S. L. ZIMMERMAN, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
A fatal case of aplastic anemia has recently been observed in which idiosyncracy to phenurone (acetylurea) appears to have been the cause or precipitating factor. Phenurone shows considerable promise in the treatment of epilepsy1 and is being used with increasing frequency in selected cases. The observation that severe bone marrow depression may occur during its use seems worthy of note.
A 33-year-old white married farmer had been in good general health until shortly after discharge from the Army in 1945, when he began to have recurrent epileptic seizures. There was no history of previous convulsive attacks or head
SIMPSON TW, WILSON EB, ZIMMERMAN SL. FATAL APLASTIC ANEMIA OCCURRING DURING ANTICONVULSANT THERAPY: PROBABLE IDIOSYNCRASY TO PHENURONE1. Ann Intern Med. 1950;32:1224–1228. doi: 10.7326/0003-4819-32-6-1224
Download citation file:
Published: Ann Intern Med. 1950;32(6):1224-1228.
Hematology/Oncology, Neurology, Red Cell Disorders, Seizure Disorders.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use